MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 5.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 5.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245030W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was received for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During device preparation, sterile heparin saline leaked from the balloon of a.014¿ 5.0 x 30 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter.So, it could not be used on patient.There was no reported patient injury.The balloon was replaced with another aviator balloon and the procedure was completed successfully.The target lesion was is the internal carotid artery which was mildly calcified and tortuous.The device was stored and prepped as per the instruction for use (ifu).There was no damage noticed on the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.A competitor's contrast media.The same indeflator used successfully with other devices to complete the procedure.There was no damage noted on the balloon.The device will be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
During device preparation, sterile heparin saline leaked from the balloon of a.014¿ 5.0 x 30 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter.So, it could not be used on patient.There was no reported patient injury.The balloon was replaced with another aviator balloon and the procedure was completed successfully.The target lesion was is the internal carotid artery which was mildly calcified and tortuous.The device was stored and prepped as per the instruction for use (ifu).There was no damage noticed on the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.A competitor's contrast media.The same indeflator used successfully with other devices to complete the procedure.There was no damage noted on the balloon.No other information was provided.The product was returned for analysis.A non-sterile unit of an aviator plus.014 5.0x30 142cm was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.No other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the distal area of the balloon.Per sem analysis on the balloon leakage observed during the functional test, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82187205 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage¿ was confirmed via device analysis as a leakage of water was noted during functional analysis.However, the exact cause cannot be determined.Device analysis revealed scratch marks on the balloon surface near the rupture.It is likely vessel characteristics contributed to the reported event as evidenced by the results provided.The balloon material near the rupture appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X30 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11542953
Report Number9616099-2021-04350
Device Sequence Number16885532
Product Code LIT
UDI-Device Identifier20705032005835
UDI-Public20705032005835
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4245030W
Device Catalogue Number4245030W
Device Lot Number82187205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.